Alert archive / Louisiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 49, NWS Lake Charles, LA

April 25, 2019Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 25, 2019, 5:19 AM CDT for Rapides Parish, Louisiana. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2019, 5:19 AM CDT (10:19 UTC)
Expired
Apr 25, 2019, 5:32 AM CDT
In force
13 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Rapides Parish, LA

The radar

The Ft Polk radar (KPOE), 39 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 11:52 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

223 
WUUS54 KLCH 251019
SVRLCH
LAC079-251100-
/O.NEW.KLCH.SV.W.0049.190425T1019Z-190425T1100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
519 AM CDT Thu Apr 25 2019

The National Weather Service in Lake Charles has issued a

* Severe Thunderstorm Warning for...
  Northwestern Rapides Parish in central Louisiana...

* Until 600 AM CDT.

* At 519 AM CDT, a severe thunderstorm was located near Boyce, moving
  northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Boyce.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CDT for central
Louisiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3141 9268 3141 9269 3140 9269 3140 9267
      3139 9266 3139 9263 3142 9248 3129 9276
      3134 9280 3143 9269
TIME...MOT...LOC 1019Z 235DEG 29KT 3134 9273 

HAIL...1.00IN
WIND...60MPH
 
$$

06
1 follow-up statement
766 
WWUS54 KLCH 251032
SVSLCH

Severe Weather Statement
National Weather Service Lake Charles LA
532 AM CDT Thu Apr 25 2019

LAC079-251042-
/O.CAN.KLCH.SV.W.0049.000000T0000Z-190425T1100Z/
Rapides LA-
532 AM CDT Thu Apr 25 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RAPIDES PARISH IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CDT for central
Louisiana.

LAT...LON 3141 9268 3141 9269 3140 9269 3140 9267
      3139 9266 3139 9263 3142 9248 3129 9276
      3134 9280 3143 9269
TIME...MOT...LOC 1030Z 235DEG 29KT 3140 9263 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:37 AM CDT, 42 minutes earlier.

Area forecast discussion, Apr 25, 4:37 AM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
437 AM CDT Thu Apr 25 2019

.DISCUSSION...Tornado Watch 100 remains in effect until 600 AM for
northern portions of the forecast area.

Radar depicting showers and thunderstorms aligned along a cool
front extending from near Leesville to the Beaumont area. One
Severe Thunderstorm Warning is now in effect along with several
Significant Weather Advisories. Convection will end west to east
as the day progresses as low pressure now over extreme northeast
Texas advances northeast, and the accompanying cool front treks
east across the forecast area. Favorable shear as well as
sufficient instability will keep the severe weather threat
ongoing until the frontal passage.

Dry high pressure then becomes reestablished through the
remainder of the week with temperatures trending toward seasonal
norms. Not seeing a return chance of rains until Tuesday of the
new week.

&&

.MARINE...Showers and thunderstorms can be expected today
along and ahead of a cool front advancing across the northwest
Gulf. Rains will end with passage of the boundary with an extended
dry weather pattern then returning. Winds will become moderate
westerly in the wake of the front, trending offshore overnight
and Friday, and southerly for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  78  60  78  54 /  70  10   0   0
LCH  79  62  81  58 /  60   0   0   0
LFT  79  61  79  57 /  80  10   0   0
BPT  80  62  82  61 /  40   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through this afternoon for GMZ450-
     452-455-470-472-475.

&&

PUBLIC...23
Hazardous weather outlook, Apr 25, 5:18 AM CDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
518 AM CDT Thu Apr 25 2019

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
261030-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
518 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight

Favorable shear and sufficient instability will maintain a severe
weather threat along and ahead of a cool front advancing across
the forecast area today. Damaging straight line winds and hail as
well as isolated tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No significant weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required today.

GMZ430-432-435-450-452-455-470-472-475-261030-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
518 AM CDT Thu Apr 25 2019

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight

Showers and thunderstorms can be expected today along and ahead
of a cool front advancing across the northwest Gulf.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No significant weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be required.

In the hours before

Special weather statement, Apr 25, 3:01 AM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
301 AM CDT Thu Apr 25 2019

LAZ027-030-041-TXZ180-201-215-216-259>262-250900-
Calcasieu LA-Beauregard LA-Vernon LA-Orange TX-Jefferson TX-
Hardin TX-Southern Newton TX-Northern Newton TX-Northern Jasper TX-
Southern Jasper TX-Tyler TX-
301 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAUREGARD...WEST CENTRAL
CALCASIEU AND VERNON PARISHES...NORTHERN JEFFERSON...SOUTHEASTERN
TYLER...NEWTON...EASTERN HARDIN...ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 400 AM CDT...

At 300 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Burkeville to Nome. Movement was northeast
at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Port Arthur, Nederland, Port Neches, Lumberton, Vidor,
Bridge City, Leesville, Silsbee, Newton, Kirbyville, Sour Lake,
Rosepine, Merryville, Anacoco, Nome, Singer, Evadale, Toledo Bend Dam
and Fields.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana...and southeastern Texas.

LAT...LON 3133 9293 2997 9389 2996 9444 3011 9445
      3011 9450 3117 9374 3117 9358 3120 9355
      3128 9353 3128 9344 3136 9339 3137 9303
TIME...MOT...LOC 0800Z 229DEG 34KT 3101 9357 3003 9440

Landreneau
Special weather statement, Apr 25, 4:09 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
409 AM CDT Thu Apr 25 2019

LAZ027-028-030-251000-
Beauregard LA-Vernon LA-Rapides LA-
409 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RAPIDES...NORTH
CENTRAL BEAUREGARD AND CENTRAL VERNON PARISHES UNTIL 500 AM CDT...

At 409 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kurthwood to near Junction. Movement was
northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Leesville, Rosepine, Merryville, Lena, Fort Polk, Slagle, Deridder,
New Llano, Hutton, Clifton, Flatwoods, Kurthwood, Simpson and
Pickering.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for central,
southwestern and west central Louisiana.

LAT...LON 3150 9274 3099 9305 3075 9354 3137 9318
      3137 9303 3136 9299 3135 9298 3135 9295
      3137 9295 3137 9292 3139 9291 3139 9289
      3142 9287 3142 9285 3144 9281 3146 9281
      3148 9276
TIME...MOT...LOC 0909Z 237DEG 28KT 3137 9315 3082 9346

RM12
Special weather statement, Apr 25, 4:12 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
412 AM CDT Thu Apr 25 2019

TXZ201-215-216-259-261-251000-
Orange TX-Jefferson TX-Hardin TX-Northern Jasper TX-
Southern Jasper TX-
412 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...
HARDIN...NORTHWESTERN ORANGE AND SOUTHEASTERN JASPER COUNTIES UNTIL
500 AM CDT...

At 412 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Devers to near Evadale.
Movement was northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Nome, Saratoga,
Evadale, Buna, Bevil Oaks, China, Pine Forest, Lakeview, Weiss Bluff,
Gist, Honey Island and Batson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Tornado Watch remains in effect until 600 AM CDT for southeastern
Texas.

LAT...LON 3058 9388 3025 9390 2991 9444 3011 9445
      3011 9460 3032 9467
TIME...MOT...LOC 0912Z 225DEG 13KT 3010 9453 3032 9410

Landreneau
Special weather statement, Apr 25, 5:06 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
506 AM CDT Thu Apr 25 2019

LAZ030-041-TXZ262-251045-
Calcasieu LA-Beauregard LA-Southern Newton TX-
506 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD...
NORTHWESTERN CALCASIEU PARISHES IN SOUTHWESTERN LOUISIANA AND
SOUTHWESTERN NEWTON COUNTIES UNTIL 545 AM CDT...

At 506 AM CDT, Doppler radar was tracking a strong thunderstorm near
Devils Pocket, or near Deweyville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Deweyville and Devils Pocket.

A Tornado Watch remains in effect until 600 AM CDT for southwestern
Louisiana...and southeastern Texas.

LAT...LON 3058 9364 3042 9349 3028 9381 3039 9389
      3041 9389
TIME...MOT...LOC 1006Z 240DEG 19KT 3037 9378

06
Special weather statement, Apr 25, 5:10 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
510 AM CDT Thu Apr 25 2019

TXZ215-216-251100-
Orange TX-Jefferson TX-
510 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND CENTRAL
ORANGE COUNTIES UNTIL 600 AM CDT...

At 510 AM CDT, Doppler radar was tracking a strong thunderstorm near
La Belle, or near Central Gardens, moving northeast at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Vidor,
Bridge City, West Orange, Central Gardens, Mauriceville, Port Acres,
Orangefield, Southeast Texas Regional Airport and La Belle.

LAT...LON 3024 9385 3008 9373 3005 9372 2999 9379
      2998 9380 3000 9379 2998 9383 2999 9386
      2997 9384 2997 9386 2996 9387 2994 9387
      2986 9414 2996 9424
TIME...MOT...LOC 1010Z 235DEG 29KT 2994 9411

06
Special weather statement, Apr 25, 5:15 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 AM CDT Thu Apr 25 2019

LAZ030-031-251045-
Allen LA-Beauregard LA-
515 AM CDT Thu Apr 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BEAUREGARD AND CENTRAL
ALLEN PARISHES UNTIL 545 AM CDT...

At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Oretta, or near Singer, moving northeast at 55 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dry Creek, Sugartown, Mittie, Ragley, Grant, Longville and Bundick
Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 600 AM CDT for southwestern
and west central Louisiana.

LAT...LON 3068 9275 3045 9336 3061 9349 3088 9295
TIME...MOT...LOC 1015Z 236DEG 47KT 3058 9335

RM12

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 1:29 AM CDTSpecial Marine WarningLCH91 min
Apr 25, 2:58 AM CDTSpecial Marine WarningLCH62 min
Apr 25, 3:01 AM CDTSpecial Weather StatementLCHVernon59 min
Apr 25, 3:45 AM CDTSpecial Marine WarningLCH90 min
Apr 25, 4:05 AM CDTSevere Thunderstorm WarningLCHBeauregard40 min
Apr 25, 4:09 AM CDTSpecial Weather StatementLCHVernon51 min
Apr 25, 4:37 AM CDTTornado WarningLCHBeauregard26 min
Apr 25, 4:59 AM CDTTornado WarningLCHAllen, Beauregard, Rapides, Vernon31 min
Apr 25, 5:06 AM CDTSpecial Weather StatementLCHCalcasieu39 min
Apr 25, 5:15 AM CDTSpecial Weather StatementLCHBeauregard30 min
Apr 25, 5:28 AM CDTSevere Thunderstorm WarningLCHAllen, Avoyelles, Evangeline, Rapides47 min
Apr 25, 5:48 AM CDTSpecial Weather StatementLCHAllen42 min
Apr 25, 5:51 AM CDTSpecial Weather StatementLCHCalcasieu39 min
Apr 25, 6:00 AM CDTSpecial Marine WarningLCH30 min
Apr 25, 6:06 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides39 min
Apr 25, 6:30 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis45 min
Apr 25, 7:01 AM CDTAreal Flood AdvisoryLCHCalcasieu59 min
Apr 25, 7:13 AM CDTSpecial Weather StatementLCHAllen, Avoyelles, Evangeline47 min
Apr 25, 7:19 AM CDTSpecial Weather StatementLCHJefferson Davis41 min
Apr 25, 7:58 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis62 min
Apr 25, 8:07 AM CDTSpecial Weather StatementLCHAvoyelles38 min
Apr 25, 8:25 AM CDTAreal Flood WarningLCHAllen, Avoyelles, Beauregard, Evangeline, Rapides2 hr
Apr 25, 8:29 AM CDTSpecial Marine WarningLCH48 min
Apr 25, 8:44 AM CDTSpecial Weather StatementLCHCameron46 min
Apr 25, 8:55 AM CDTSpecial Marine WarningLCH81 min
Apr 25, 9:13 AM CDTSevere Thunderstorm WarningLCHCameron27 min
Apr 25, 9:26 AM CDTAreal Flood WarningLCHAcadia, Calcasieu, Jefferson Davis2 hr
Apr 25, 9:32 AM CDTSpecial Weather StatementLCHAcadia, Evangeline43 min
Apr 25, 10:15 AM CDTSpecial Weather StatementLCHAvoyelles15 min
Apr 25, 10:40 AM CDTSpecial Weather StatementLCHSaint Landry35 min
Apr 25, 10:44 AM CDTSpecial Weather StatementLCHAvoyelles31 min
Apr 25, 11:27 AM CDTSpecial Marine WarningLCH33 min
Apr 25, 11:31 AM CDTSpecial Marine WarningLCH44 min
Apr 25, 11:52 AM CDTSpecial Weather StatementLCHSaint Martin38 min
Apr 25, 12:07 PM CDTSpecial Marine WarningLCH83 min
Apr 25, 12:20 PM CDTSpecial Marine WarningLCH55 min
Apr 25, 12:39 PM CDTSpecial Weather StatementLCHSaint Martin51 min
Apr 25, 1:25 PM CDTSpecial Marine WarningLCH65 min
Apr 25, 1:41 PM CDTSpecial Weather StatementLCHSt. Mary19 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.